MAUDE Adverse Event Report: PIONEER SURGICAL (D.B.A. RTI SURGICAL) PIONEER STERNAL CABLE SYSTEM; STERNAL FIXATION CABLE

PIONEER SURGICAL (D.B.A. RTI SURGICAL) PIONEER STERNAL CABLE SYSTEM; STERNAL FIXATION CABLE
Model Number 400-425
Medical Device Problem Codes Break (1069); Material Fragmentation (1261)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 04/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The maude report states that surgeon does not plan to revise, therefore, the broken fragment is unavailable for evaluation.A dhr review was conducted and confirmed that the device met all manufacturing specifications prior ro shipping from rti surgical.Additional information will be added to this report should it become available at a later date.
 
Event or Problem Description
During a routine maude search conducted by rti surgical, it was identified that an adverse event had taken place and the hospital filed a report with the fda.The hospital did not notify its distributor of this occurrence, therefore, rti surgical was also not notified.The event description provided in the maude states the following, "a (b)(6) male presented for a cabg x 5 due to outpatient workup demonstrating multivessel.Cad.The procedure was performed successfully and the surgeon began closure of the sternum.Upon implantation of cable into the sternum, a small portion of the sternal cable system broke off into the sternum.An intraoperative x-ray was taken that showed a radiopaque foreign body suggestive of the known fractured needle stuck in the pt's sternum.Upon assessment the surgeon determined that it would be more harmful to attempt to remove the metal than to keep it in place.The sternal edges were then closed using the cables and the wound was closed.The pt tolerated the procedure well and was admitted as per pre-hospital plan.No further issues due to broken item.Pt was able to be discharged home on 04/22 with plans to f/u as an outpatient.".

Brand Name
PIONEER STERNAL CABLE SYSTEM
Common Device Name
STERNAL FIXATION CABLE
Manufacturer (Section D)
PIONEER SURGICAL (D.B.A. RTI SURGICAL)
375 river park circle
marquette, mi
MDR Report Key9817343
Report Number1833824-2020-00018
Device Sequence Number1299952
Product Code JDQ
UDI-Device Identifier00846468040758
UDI-Public(01)00846468040758(17)230514(10)314215
Combination Product (Y/N)N
PMA/510(K) Number
K122293
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/14/2023
Device Model Number400-425
Device Catalogue NumberN/A
Device Lot Number314215
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/12/2020
Initial Report FDA Received Date03/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;